Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 26, 2015, 5:48 PM MST for Apache County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2015, 5:48 PM MST (00:48 UTC)
- Expired
- Aug 26, 2015, 6:15 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:40 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 26, 3:40 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 PM MST WED AUG 26 2015 .SYNOPSIS...DEEP MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH THURSDAY. SCATTERED THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING AND THEN REDEVELOP THURSDAY. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH A POSSIBILITY OF FLASH FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A DECREASE IN STORM COVERAGE ACROSS NORTHWEST ARIZONA STARTING FRIDAY AND PUSHING EASTWARD THROUGH THE WEEKEND. && .DISCUSSION... WIDESPREAD THUNDERSTORMS ONGOING ACROSS COCONINO AND NORTHERN YAVAPAI COUNTIES THIS AFTERNOON...AND A LINE OF STORMS STRETCHING FROM CHINO VALLEY TO HOTEVILLA AND TUBA CITY. THIS ACTIVITY SHOULD CONTINUE THROUGH THE EVENING AND THEN DIMINISH. LOCALLY HEAVY RAINFALL AND HAIL THE MAIN THREATS THIS EVENING. HIGH PRESSURE ALOFT IS CENTERED TO OUR EAST BUT IS FORECAST TO REFORM ACROSS SOUTHERN AZ WITH TIME THROUGH FRIDAY. WE WILL HAVE VERY LIGHT WINDS ALOFT THROUGH EARLY FRIDAY AND THIS WILL ALLOW DECENT MOISTURE TO STICK AROUND THE AREA. THUS SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY FROM LATE MORNING THROUGH THE EARLY EVENING. FRIDAY THROUGH SUNDAY......SOUTHWEST FLOW DEVELOPS OVER NORTHERN ARIZONA AND BRINGS A DEGREE OR TWO OF MID LEVEL WARMING. PROGS CONTINUE TO MOISTURE GRADIENT WITH FAIRLY DEEP MOISTURE SOUTHEAST OF A PAYSON TO WINDOW ROCK LINE. KEPT A CHANCE OF AFTERNOON STORMS IN THE FORECAST FOR THE WHITE MTNS AND VICINITY, WITH A SLIGHT CHANCE OVER MAINLY THE HIGHER TERRAIN AREAS ACROSS THE REMAINDER OF NORTHERN ARIZONA. STORM CHANCES ARE NIL DURING THE OVERNIGHT HOURS FOR ALL EXCEPT FOR APACHE COUNTY. MODELS HINTING AT SOUTHERLY FLOW RETURNING TO THE STATE AS EARLY AS MONDAY...WITH ANOTHER MOISTURE INCREASE ESPECIALLY NAVAJO AND APACHE COUNTIES. PRECIP CHANCES ARE NEAR CLIMATOLOGY FOR NOW. && .AVIATION...FOR THE 00Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THIS EVENING ACROSS NORTHERN ARIZONA...MOST NUMEROUS NORTH OF A LINE FROM KPRC...KINW...KRQE. STORMS WILL DECREASE AND BECOME ISOLATED AFTER 07Z. LCL MVFR/IFR POSSIBLE IN THE STRONGEST STORMS. EXPECT THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AFTER 18Z. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...BAK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 4:52 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 452 AM MST WED AUG 26 2015 AZZ004>018-037>040-270515- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 452 AM MST WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MONSOON MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT DECREASE IN THUNDERSTORM COVERAGE IS FORECAST FOR THURSDAY WITH FURTHER DRYING AND LOWERING STORM CHANCES FRIDAY INTO EARLY NEXT WEEK. THE MAIN THREAT FROM STORMS THURSDAY WILL BE LOCALLY HEAVY RAINFALL LEADING TO FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:47 AM MST | Areal Flood Advisory | FGZ | Coconino | 8 hr |
| Aug 27, 11:11 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 11:35 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Aug 27, 12:09 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Aug 27, 1:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 1:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 38 min |
| Aug 27, 1:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Aug 27, 1:53 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 27, 1:57 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 27, 2:24 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 27, 3:40 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 3:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.